- Diagnostic Différentiel
Drug Information for ERY-TAB (KAISER FOUNDATION HOSPITALS): PRECAUTIONS
- CLINICAL PHARMACOLOGY
- INDICATIONS AND USAGE
- Information for Patients
- Drug Interactions
- Drug/Laboratory Test Interactions
- Carcinogenesis, Mutagenesis, Impairment of Fertility
- Labor and Delivery
- Nursing Mothers
- Pediatric Use
- ADVERSE REACTIONS
- DOSAGE AND ADMINISTRATION
- HOW SUPPLIED
- Recommended Storage
- Liens externes liés à ERY-TAB (KAISER FOUNDATION HOSPITALS)
- General Precautions
Prescribing ERY-TAB in the absence of a proven or strongly suspected bacterial infection or a prophylactic indication is unlikely to provide benefit to the patient and increases the risk of the development of drug-resistant bacteria.
Since erythromycin is principally excreted by the liver, caution should be exercised when erythromycin is administered to patients with impaired hepatic function. (See CLINICAL PHARMACOLOGY and WARNINGS.)
There have been reports that erythromycin may aggravate the weakness of patients with myasthenia gravis.
There have been reports of infantile hypertrophic pyloric stenosis (IHPS) occurring in infants following erythromycin therapy. In one cohort of 157 newborns who were given erythromycin for pertussis prophylaxis, seven neonates (5%) developed symptoms of non-bilious vomiting or irritability with feeding and were subsequently diagnosed as having IHPS requiring surgical pyloromyotomy. A possible dose-response effect was described with an absolute risk of IHPS of 5.1% for infants who took erythromycin for 8-14 days and 10% for infants who took erythromycin for 15-21 days.4 Since erythromycin may be used in the treatment of conditions in infants which are associated with significant mortality or morbidity (such as pertussis or neonatal Chlamydia trachomatis infections), the benefit of erythromycin therapy needs to be weighed against the potential risk of developing IHPS. Parents should be informed to contact their physician if vomiting or irritability with feeding occurs.
Prolonged or repeated use of erythromycin may result in an overgrowth of nonsusceptible bacteria or fungi. If superinfection occurs, erythromycin should be discontinued and appropriate therapy instituted.
When indicated, incision and drainage or other surgical procedures should be performed in conjunction with antibiotic therapy.
- Drug Information Provided by National Library of Medicine (NLM).